Results 1 to 3 of 3
Like Tree3Likes
  • 2 Post By Arrie2234
  • 1 Post By Catrina
Is taking hydrocodone for Suboxone withdrawls bad
  1. #1
    Arrie2234 is offline New Member
    Join Date
    Jan 2017
    Posts
    1

    Default Is taking hydrocodone for Suboxone withdrawls bad

    Hey guys I've been on sub for 3+ years now and I quit from taking almost a full pill of 8mg a day cold turkey almost a week ago. I am lucky enough to have had antidepressants (wellbutrin) and some old pain medication (oxycodone) .
    I've only tried/ been addicted to sub (by an ex) and nothing else, so oxycodone is new for me.
    Well my question is whether or not the oxy is just replacing the sub at the moment, and the moment I run out of oxy the real withdrawal starts? Or is it just like taking an advil for me?
    Thanks
    Lvg nghtmare and Catrina like this.

  2. #2
    Catrina is online now Diamond Member
    Join Date
    Jan 2010
    Posts
    5,521

    Default

    Quote Originally Posted by Arrie2234 View Post
    Hey guys I've been on sub for 3+ years now and I quit from taking almost a full pill of 8mg a day cold turkey almost a week ago. I am lucky enough to have had antidepressants (wellbutrin) and some old pain medication (oxycodone) .
    I've only tried/ been addicted to sub (by an ex) and nothing else, so oxycodone is new for me.
    Well my question is whether or not the oxy is just replacing the sub at the moment, and the moment I run out of oxy the real withdrawal starts? Or is it just like taking an advil for me?
    Thanks

    I'm sorry that no one has responded to your question yet. Because you've been on 8mg of sub for over 3 years, you've got a significant amount of it built up at this point. The half life of subs is very long, as long as 72 hours compared to the half life of oxy that is only 4-6 hours and the subs are many times stronger than the oxy. Just to give you an idea of how strong they are, I've seen people who were using 200+ mg of oxy per day and were able to stabilize on 4mg or even less of subs per day. Jumping from 8mg per day would be a pretty rough ride. The subs (assuming it's suboxone that you've been taking) is a partial antagonist and would have your receptors blocked preventing any benefit that the oxy might provide. So the short answer is yes you may as well take Advil.

    Because of what is likely still a large build up of the subs, it could take several weeks before it clears your system. Have you found and read "Robert's Sub Taper Plan" that has been used by hundreds and probably thousands of people to successfully get off subs? You can find the plan here on this site if you haven't already seen and carefully read it. I've been around here for seven years and I can attest to the fact that this plan is the very best and most comfortable method to get off subs. There have been plenty of folks who have attempted a quick taper instead of Robert's plan and it rarely works. I have seen a very small number of people who did either jump without taking the time to taper correctly and almost without exception if they managed to ride out the storm, they had quite a rough time of it.

    Do you have or can you get more subs? If you can, my advice would be to get back to using them at the lowest possible dose and follow Robert's plan. You probably can get stable on far less than 8mg/day, The best way would be to reinduct by taking .5 mg (that's 1/2 of a mg) and wait an hour to see how you feel. If you still have withdrawal symptoms, you should take another .25mg (that's 1/4 of a mg) and wait for another hour. Repeat this process with the .25mg pieces until you are stable (no symptoms). The total of what you needed is what your daily dose would be to begin your taper. You would take that dose for 4 days and provided you have continued to have little to no withdrawal symptoms, you reduce your daily dose by 25%. You would continue to repeat these 25% reductions every 4 days or so until your daily dose is at or below .25mg per day at which point you can jump, begin some skip days, or do one or more additional reductions. The lower you can get, the softer your landing will be when you do jump. The four days between reductions is just a standard. There may be times when you can reduce after 4 days and other times you may need a day or even a few days longer than that before you're stable enough to reduce. When and if this happens, it's important that you take the extra day(s). You should carefully read and be sure you understand the plan completely. If you have questions, post them and someone will come along to help you. For now, these are the most important parts of this plan:

    1. Be consistent with your dose. Once you establish your dose, don't mess with it until it's time to make a reduction.

    2. Your reductions should never be more than 25% but can be less. Some people do better by making smaller reductions and that's perfectly fine.

    3. Dose at the same time every day. Until you are down to 1mg or less per day, some people do better spitting their total dose and taking half twice a day with each dose being 8 to 10 hours apart. It's best to not dose too close to bedtime. Because of the long half life, it's really not that important whether you choose to dose twice a day or only once. Do whichever works better for you.

    4. NEVER make a reduction unless you are stable. The number of days between reductions can vary and that's OK. Just take the time you need between reductions to be absolutely sure you're stable.

    5. You may feel some mild symptoms for a day or two when you've made a reduction. It shouldn't be bad enough to interrupt your life but you may feel it. Be patient and it will pass. It's just your body adjusting to the lower dose and it will. Again, no reductions until these symptoms have passed and you're stable.


    I know it sounds like it makes sense to use the oxy's while the subs clear your system but in the beginning they will have no effect because the subs are blocking your receptors.. In addition to that, because it's going to take so long for the subs to clear, you will be taking those oxy's forat least several weeks and it's anyone's guess how much you would need to eliminate the withdrawal symptoms from the subs. If it were me, I would also worry about being able to sort out what is causing any possible symptoms. For example, is it still the sub so should I continue with the oxy? Am I taking enough oxy? Am I taking too much oxy? Then, of course you would be facing detoxing from the oxy's at some point. It just doesn't make sense. Subs are strong! Far stronger than the oxy's and you'd only be trading one opiate for another. Trying to do it this way will do nothing but delay your detox and delay your recovery in general.

    Ask questions if you have any and keep updating. The absolute best thing you can do is to get back on the subs at a much lower dose and to complete a proper taper. Please let us know what you decide to do.

    Peace,

    Cat
    Lvg nghtmare likes this.

  3. #3
    RaizdByWolvz is offline New Member
    Join Date
    Mar 2016
    Posts
    5

    Default

    Hey how's it going? I am in the same boat here, I have been in Buprenorphine for 2 years, Zubsolv 8 mg per day. 2 months ago I switched to 2 mg Suboxone so I would be able to cut the strips to taper best. I tapered very quickly. I went from 8mg down to 2 mg in just 2 weeks, and had no symptoms...I find the hardest part, lets refer to this as "the wall" to be around .5 mg, that's where i started feeling minor effects of discomfort...nothing big BUT I have noticed any sort of even the most MINOR discomfort symptom of withdrawal brings me a PTSD of all horror of past withdrawals. I cold turkey'd 130mg of methadone 3 years ago...worst withdrawal of my life. Anyways sorry for rambling..I jumped at .5 mg 72 hours ago, and even though my symptoms were not bad, no diarrhea, just the odd feeling of my skin, the fatigue, anxiety....I caved...I now took .75 mg of Suboxone, and I don't know if that completely messed up my taper or what I should do now. I hope you find relief soon OP, I will tell you this about your question...a full agonist can be used to abate symptoms of withdrawal, to echo what the previous poster said, bupe is super potent so the full agonist dose would have to be high 60mg + of oxy and you would not feel full effects of it, also the bad thing is getting dependent on the oxy if taken long enough, 3 weeks down the road you stop thinking you beat it and boom oxy withdrawal mixed in with post withdrawal from the bupe...House always wins in this game my friends
    Last edited by Anonymous; 01-09-2017 at 09:56 AM. Reason: Mispelling

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22